Alert archive / South Carolina / Special Weather Statements in 2012

Special Weather Statement, NWS Wilmington, NC

July 1, 2012Darlington County, South Carolina

NWS Wilmington, NC issued this special weather statement at Jul 1, 2012, 8:13 PM EDT for Darlington County, South Carolina. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 1, 2012, 8:13 PM EDT (00:13 UTC)
Expired
Jul 1, 2012, 9:15 PM EDT
In force
62 min
Issued by
NWS Wilmington, NC

County Darlington County, SC

The radar

The Columbia radar (KCAE), 127 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 00:00Z, 0.2 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 00:00Z on 2012-07-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4208 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 00:00Z on 2012-07-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4208 J/kg
Mixed-layer CIN
-98 J/kg
Mixed-layer LCL
1015 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-15 m²/s²
0-3 km storm-relative helicity
19 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

068 
WWUS82 KILM 020013
SPSILM

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
813 PM EDT SUN JUL 1 2012

SCZ017-023-032-020115-
DARLINGTON-FLORENCE-MARLBORO-
813 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARLBORO AND
DARLINGTON COUNTIES THROUGH 915 PM EDT...

AT 814 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF NORTH HARTSVILLE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...HARTSVILLE...
AUBURN...BROWNSVILLE...CLYDE...DARLINGTON RACEWAY...DOVESVILLE...
FLOYD...KELLYTOWN...MECHANICSVILLE AND MONT CLARE.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3449 8005 3450 7999 3449 7989 3454 7983
      3461 7979 3461 7978 3439 7958 3437 7959
      3407 7989 3441 8022
TIME...MOT...LOC 0014Z 325DEG 22KT 3448 8004

$$

III

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Jul 1, 7:50 PM EDT, 23 minutes earlier.

Area forecast discussion, Jul 1, 7:50 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
750 PM EDT SUN JUL 1 2012

.SYNOPSIS...
HUMID AND VERY HOT CONDITIONS WILL PREVAIL TODAY AS AN UPPER RIDGE
HOLDS ACROSS THE REGION. SEVERAL WEAK IMPULSES ALOFT COMBINED WITH
THE INTENSE HEAT COULD TRIGGER STRONG TO SEVERE AFTERNOON AND
EVENING THUNDERSTORMS. DAYTIME TEMPERATURES IN THE UPCOMING WEEK
WILL COOL SLIGHTLY AS THE UPPER RIDGE SHIFTS BACK TO THE WEST.
EACH AFTERNOON AND EVENING IN THE DAYS AHEAD WILL BRING ISOLATED
THUNDERSTORMS.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AS OF 7:00 PM SUNDAY...UPDATED TO CANCEL HEAT ADVISORY/EXCESSIVE
HEAT WARNINGS. SEVERE WEATHER EVENT ONGOING THIS EVENING WITH
STRONGEST CONVECTION MAINLY OVER THE COASTAL COUNTIES. PREVIOUS
DISCUSSION FOLLOWS:

STILL SOME QUESTIONS REGARDING TIMING AND LOCATION OF CONVECTION
INITIATION AND WHERE AND WHEN THE RESULTING SEVERE WEATHER THREAT
WILL MANIFEST ITSELF LOCALLY. MCS STILL MOVING ACROSS THE NC/VA
BORDER ALONG REMNANT SYNOPTIC FRONTAL BOUNDARY AND OUTFLOW
BOUNDARY HEADING SOUTH FROM THIS FEATURE WILL CERTAINLY PROVIDE A
MESOSCALE FORCING...BUT ANY SUCH STORMS WOULD LIKELY STAY NORTH OF
HERE. FURTHER SOUTH THERE IS SOME GRADUALLY INCREASING AGITATION
IN THE CU FIELD ROUGHLY BANDED FROM PAMLICO SOUND TO UPSTATE
SC...ROUGHLY FOLLOWING THE N SIDE OF PIEDMONT/THERMAL TROUGH OF
LOW PRESSURE. NO SURPRISE WITH THESE VARIOUS FEATURES THAT RAPID
CYCLE/HI RES MODELS OF VARIOUS PERSUASIONS HAVE DIFFERENT IDEAS OF
CONVECTIVE INITIATION AND TRACK. THE BEST CHANCE FOR STORMS
LOCALLY STILL APPEARS TO BE ACROSS NORTHERN ZONES IN ASSOCIATION
THE THE SURFACE TROUGH. HRRR FIRES STORMS JUST WEST OF MARLBORO
COUNTY AND BEGIN TO AFFECT THE REGION BY 20Z. SFC OBS SHOW
HEIGHTENED CONVG INTO THE TROUGH IN THIS LOCALE WITH A POSSIBLE
MESOLOW NORTH OF SSC SO THIS SEEMS PLAUSIBLE. RUC ANALYSIS
CONTINUES TO SHOW FRIGHTFULLY HIGH INSTABILITY IN PLACE BOTH WITH
RESPECT TO THE SURFACE AND THE 100MB MEAN LAYER. THE HIGHER VALUES
OF THE FORMER WILL NOT BE REALIZED TODAY DUE THE HIGH STORM BASES
BUT THE MLCAPES OVER WESTERN ZONES WHERE STORMS MAY DEVELOP ARE
APPROACHING 5000 J/KG...AND SHOW THE CAP JUST ABOUT ERODED. OTHER
THAN THE OBVIOUS FORECAST/POP RAMIFICATIONS DETERMINING CONVECTIVE
INITIATION FEELS OF HEIGHTENED IMPORTANCE TODAY AS STORMS WILL
TURN SEVERE ALMOST IMMEDIATELY DUE THE EXTREME UPDRAFT
ACCELERATION EXPECTED.

NOT TO MAKE IT SEEM LIKE AN AFTERTHOUGHT BUT THE EXCESSIVE HEAT
WARNING CERTAINLY VERIFYING WELL. HIS AROUND THE REGION SOLIDLY IN
THE 110-115 RANGE. ILM EVEN PEAKED AT AN INCREDIBLE 120F WHEN IT
READ 99/80.

EXCERPT FROM PREVIOUS:

REGARDING THE SEVERE WEATHER...AS MENTIONED YESTERDAY THE CORRIDOR
OF MCS DEVELOPMENT AND PROPAGATION IS SHIFTING SOUTHWARD FROM THE
MIDATLANTIC/DELMARVA OF DAYS PAST MORE INTO MIDATLANTIC/CAROLINAS
BY THE SLIGHT RETREAT OF THE UPPER RIDGE. WHAT IS A LITTLE
DIFFERENT FROM YESTERDAY IS THAT THE BAND OF NW FLOW THAT MANAGES
TO DEVELOP IS STRONGER THAN PROGGED YESTERDAY...WITH A BROAD SWATH
OF 40KT 500MB WINDS NOW SEEN IN THE 12Z WRF. CLUSTER OF TSMS
SHOULD ORGANIZE OVER NW NC NEAR VA BORDER POSSIBLY EVEN TRIGGERED
BY OUTFLOW FROM SMALL MCS NOW MOVING INTO FAR WESTERN VA. ONCE
STORMS DO FIRE THEY WILL EXIST IN AN ENVIRONMENT DUBBED
'THERMODYNAMICALLY IMPRESSIVE' BY THE STORM PREDICTION CENTER.
AFTERNOON SURFACE BASED INSTABILITY MAY PEAK OUT WITH EXTREME
VALUES EXCEEDING 6000 J/KG...ABOUT AS HIGH AS IT GETS HERE IN THE
CAROLINAS. ONCE STORMS GET THIS FAR SOUTH HOWEVER THESE VALUES
WILL HAVE DROPPED INTO THE 3500-4500 J/KG RANGE...WHICH IS USUALLY
STILL DEFINED AS EXTREME INSTABILITY. A LARGE PORTION OF THIS VERY
'FAT' CAPE LIES ABOVE -10C AND EVEN -20C FAVORING THE GROWTH OF
VERY LARGE HAIL IN WHAT WILL BE EXTREMELY VIGOROUS UPDRAFTS. THIS
IS REFLECTED IN THE SPC HATCHED AREA FOR HAIL IN THE LATEST
SWODY1. STORM ELECTRIFICATION WILL ALSO BE EXCEPTIONALLY STRONG
LEADING TO VERY HIGH FLASH RATES. STORM TOPS/DEPTH WILL BE NOTABLY
HIGH DUE TO NOT ONLY THE HIGH CAPE/UPDRAFT ACCELERATION BUT ALSO
BY FAIRLY STRONG UPPER DIVERGENCE RESULTING FROM BAND OF
WESTERLIES ASSOC WITH UPPER TROUGH OVER NY. THE EXTREME HEAT IN
PLACE WILL YIELD A HIGH STORM CLOUD BASE INCLUDING STEEP/ALMOST
DRY ADIABATIC SUBCLOUD LAPSE RATES. THIS WILL ENHANCE THE DAMAGING
WIND THREAT WHILE AT THE SAME TIME RENDER THE TORNADO THREAT
NEARLY NIL. LOW LEVEL SOUTHERLY FLOW IS PROGGED TO BE A LITTLE
STRONGER THAN YESTERDAY ADDING A SOUTHERLY COMPONENT TO THE
DIRECTION OF MOVEMENT OF THE STORM COMPLEX IN THE OTHERWISE NW TO
WNW STEERING FLOW. BEST FORECAST NOW...IS THAT NORTHERN ZONES WILL
HAVE THE HIGHEST CHANCE OF GETTING HIT BY THE SOUTHEAST-BOUND MCS.
THIS WILL BE HIGHLY SUBJECT HOWEVER TO WHERE EXACTLY THE STORMS
INITIATE AND STORM-SCALE COLD POOL INTERACTION AND RESULTING
PROPAGATION VECTOR ONCE THEY ORGANIZE. THE EXACT LOCATION MAY BE
FINE TUNED BUT FOR NOW THE FCST IS BEING HEDGED TOWARDS THE WRF
SOLN...SHOWING THE TEMPORAL WINDOW AT A MAXIMUM FOR CONVECTION
ROUGHLY 23-02Z.

RECORD HIGH TEMPS TODAY...ILM 98...FLO 101...CRE 91.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH TUESDAY NIGHT/...
AS OF 2:20 PM SUNDAY...STRONG TO SEVERE CONVECTION A DECENT
POSSIBILITY DURING THE SHORT TERM...ESPECIALLY ON MONDAY...WITH
CONTINUED INTENSE SURFACE HEATING...A MODERATELY TO STRONGLY
UNSTABLE ATMOSPHERE AND AMPLE AVAILABLE MOISTURE. BEST TIMING WILL
BE DURING THE AFTERNOON AND EVENING AS THE MID LEVEL CAP
ASSOCIATED WITH THE STRONG SUBSIDENCE UNDER THE UPPER RIDGE ERODES
AWAY. OUTFLOW BOUNDARIES FROM ONGOING ACTIVITY TO OUR NORTH MAY
ALSO REACH THE FORECAST AREA IN TIME TO TRIGGER CONVECTION.

STRONG CONVECTION ALSO A POSSIBILITY ON TUESDAY AS ATMOSPHERE WILL
REMAIN MOIST AND UNSTABLE. BEST CHANCES AGAIN WILL BE DURING THE
AFTERNOON AND EVENING AS DAYTIME HEATING INCREASES INSTABILITY
THROUGH STEEPENING LAPSE RATES. TRIGGERS INCLUDE SEA BREEZE
FRONT...OLD OUTFLOW BOUNDARIES AND THE PIEDMONT TROUGH.

SUBSIDENCE UNDER THE UPPER RIDGE AND CONTINUED WARM SWLY FLOW WILL
KEEP TEMPERATURES ABOVE NORMAL FOR BOTH DAYS...MID TO UPPER 90S FOR
MAXIMUMS AND MINIMUMS IN THE MID TO UPPER 70S. RIGHT NOW BORDERLINE
ON MEETING HEAT ADVISORY CRITERIA FOR MONDAY. WILL FURTHER EVALUATE
AS TO IF AND WHEN WE ISSUE AN ADVISORY.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
AS OF 2:20 PM SUNDAY...PERIOD BEGINS WITH AREA UNDER NORTHEAST
EDGE OF 5H RIDGE. THE RIDGE IS SLOWLY BEING SUPPRESSED SOUTHWEST
BY A 5H TROUGH OVER THE NORTHEAST SLOWLY EXPANDING SOUTH. THIS
KEEPS THE AREA MORE OR LESS IN DEEP WEST TO NORTHWEST FLOW AND
ALLOW SURFACE BOUNDARIES TO BECOME MORE CONVECTIVELY ACTIVE.
CONVECTION WILL DEVELOP ALONG SEA BREEZE AND PIEDMONT TROUGH AS
WELL AS ANY LEFT OVER OUTFLOW BOUNDARIES OR DIFFERENTIAL HEATING
BOUNDARIES FROM LINGERING DEBRIS CLOUD. SHORTWAVES MOVING ACROSS
THE SOUTHERN US IN THE SOUTHWEST FLOW ALOFT WILL WORK TO ENHANCE
ANY ONGOING CONVECTION. POP VALUES WILL RANGE FROM 20 TO 40
THROUGH THE PERIOD WITH HIGHEST VALUES EARLIER. TEMPERATURES IN
THE LOW TO MID 90S THROUGH THE PERIOD WITH COASTAL AREAS COOLING A
LITTLE LATE IN THE PERIOD AS THE SEA BREEZE IS ABLE TO PENETRATE
FARTHER INLAND. LOWS WILL BE IN THE LOW TO MID 70S THROUGH THE
PERIOD.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
AS OF 00Z...THUNDERSTORMS THAT AFFECTED ALL TERMINALS IN SOME FORM
OR ANOTHER ARE ON THE WANE AS THEY MOVE OUT OF THE AREA.  THERE ARE
A FEW UPSTREAM STORMS THAT HAVE A CHANCE TO AFFECT TERMINALS THROUGH
03Z OR SO...MAINLY ILM AND FLO.  AS A RESULT OF THE RAIN...WE COULD
SEE SOME FOG OVERNIGHT WITH IFR CONDITIONS AN OUTSIDE POSSIBILITY.
FOR NOW...TAFS REFLECT MVFR VSBYS BETWEEN 06Z AND ABOUT 12Z.
OTHERWISE...EXPECT VFR CONDITIONS IN THE WAKE OF THE STORMS TONIGHT
TO PERSIST THROUGH 18Z BEFORE SCT STORMS DEVELOP AGAIN BETWEEN 18Z
AND 00Z.

EXTENDED OUTLOOK...A CHANCE OF THUNDERSTORMS EACH DAY...MAINLY IN
THE AFTERNOON AND EVENING...OTHERWISE VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 7:00 PM SUNDAY...STRONG TO SEVERE THUNDERSTORMS APPROACHING
AND OVER THE WATERS AT THIS TIME. MARINE INTERESTS SHOULD PAY
CLOSE ATTENTION TO THE LATEST WARNINGS AND ADVISORIES FOR THE
WATERS. PREVIOUS DISCUSSION FOLLOWS:

NO CHANGES TO THE FAIRLY STEADY-STATE FORECAST. SW WINDS TO BE
MAINTAINED BETWEEN PIEDMONT TROUGH AND WEST ATLANTIC HIGH
PRESSURE. SEAS WILL AVERAGE 2 TO 3 FT FOR MUCH OF THE PERIOD WITH
A FEW 4 FT NEAR FRYING PAN SHOALS. DANGEROUS THUNDERSTORMS
EXPECTED LATE AFTERNOON AND EVENING AND WILL CONTINUE TO BE SHOW
IN CWF TEXT. SEVERAL MARINE WEATHER STATEMENTS AND/OR MARINE
WARNINGS APPEAR LIKELY THIS EVENING INTO EARLY TONIGHT.

SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
AS OF 2:20 PM SUNDAY...THE COMBINATION OF A TROUGH OF LOW
PRESSURE INLAND AND HIGH PRESSURE OFFSHORE WILL KEEP UP A STEADY
SOUTHWESTERLY FLOW IN THE 10 TO 15 KT RANGE THROUGH THE PERIOD.
SEAS WILL RANGE FROM 2 TO 4 FT. STRONG THUNDERSTORMS A POSSIBILITY
OVER THE WATERS...ESPECIALLY MONDAY AFTERNOON AND EVENING.

LONG TERM /WEDNESDAY THROUGH FRIDAY/...
AS OF 2:20 PM SUNDAY...SOUTHWEST FLOW CONTINUES THROUGH THE
PERIOD WITH SPEEDS OCCASIONALLY EXCEEDING 15 KT. PRESENCE OF
DIURNAL ENHANCED PIEDMONT TROUGH...AFTERNOON SEA BREEZE...AND
SUBTLE EXPANSION OF BERMUDA HIGH WILL ALL LEAD TO INCREASES IN
SPEEDS LATER IN THE PERIOD. ALONG THE COAST OCCASIONAL 20 KT IS
POSSIBLE. SEAS WILL BUILD FROM 2 TO 4 FT ON WED TO 3 TO 5 FT FOR
THU/FRI...MAINLY AS A SOUTHERLY WIND WAVE WITH A SLIGHT SOUTH TO
SOUTHEAST 1 FT OR SO SWELL.

&&

.TIDES/COASTAL FLOODING...
AS OF 2:20 PM SUNDAY...LATEST ETSURGE MDL FORECAST DATA SHOWS A
POSITIVE HALF FOOT ANOMALY FOR HIGH TIDE TONIGHT...JUST BREACHING
MINOR COASTAL FLOODING THRESHOLDS FOR LOW LYING AREAS ADJOINING
THE CAPE FEAR RIVER. HIGH TIDE WILL BE BETWEEN 8 PM AND 9 PM. SAME
DATA INDICATES THAT WE COULD SEE A REPEAT OF THIS SCENARIO ON
TUESDAY AND WEDNESDAY EVENING. HAVE ISSUED A COASTAL FLOOD
ADVISORY TO COVER TONIGHTS EVENT.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...NONE.
NC...COASTAL FLOOD ADVISORY UNTIL 10 PM EDT THIS EVENING FOR NCZ107.

MARINE...NONE.

&&

SYNOPSIS...REK
NEAR TERM...MBB
SHORT TERM...REK
LONG TERM...III
AVIATION...RAN
MARINE...MJC/III/MBB
TIDES/COASTAL FLOODING...REK
Hazardous weather outlook, Jul 1, 6:28 PM EDT, 1 hour 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON NC
628 PM EDT SUN JUL 1 2012

NCZ087-096-099-105-106-108>110-SCZ017-023-024-032-033-039-053>056-
022230-
ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER-
COASTAL NEW HANOVER-INLAND BRUNSWICK-COASTAL BRUNSWICK-MARLBORO-
DARLINGTON-DILLON-FLORENCE-MARION-WILLIAMSBURG-INLAND HORRY-
COASTAL HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN-
628 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND
NORTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE MONDAY AFTERNOON AND NIGHT. THE
PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL.

A HEAT ADVISORY MAY BE NEEDED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ250-252-254-256-022230-
SURF CITY TO CAPE FEAR NC OUT 20 NM-
CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM-
LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM-
MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM-
628 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS MAY MOVE ACROSS THE WATERS LATE MONDAY AND
MONDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ107-022230-
INLAND NEW HANOVER-
628 PM EDT SUN JUL 1 2012

...SEVERE THUNDERSTORM WATCH 445 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...
...COASTAL FLOOD ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.
   COASTAL FLOOD ADVISORY.

COASTAL FLOOD ADVISORY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON AND NIGHT.
THE PRIMARY RISK WILL BE DAMAGING WINDS AND LARGE HAIL.

MINOR COASTAL FLOODING MAY OCCUR ALONG THE CAPE FEAR RIVER IN
DOWNTOWN WILMINGTON DURING THE EARLY NIGHTTIME HOURS EARLY IN THE
WEEK.

A HEAT ADVISORY MAY BE NEEDED MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Jul 1, 6:39 PM EDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
639 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0616 PM     TSTM WND DMG     6 SE AYNOR              33.93N  79.13W
07/01/2012                   HORRY              SC   LAW ENFORCEMENT

            TREE IN ROAD AT SMITH ROAD AND HORRY ROAD.

&&

EVENT NUMBER ILM1200198

RAN
Local storm report, Jul 1, 6:44 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
644 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HIGH SUST WINDS  3 SE SHALLOTTE          33.95N  78.35W
07/01/2012  E55 MPH          BRUNSWICK          NC   TRAINED SPOTTER

&&

EVENT NUMBER ILM1200199

REK
Special weather statement, Jul 1, 7:11 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
711 PM EDT SUN JUL 1 2012

NCZ096-105-020015-
BLADEN-INLAND PENDER-
711 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS PENDER AND BLADEN COUNTIES
THROUGH 815 PM EDT...

AT 712 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
ATKINSON...OR ABOUT 16 MILES WEST OF BURGAW...MOVING EAST AT 20 MPH.

SOME LOCATIONS IMPACTED INCLUDE CURRIE...MALPASS CORNER...MONTAGUE...
POINT CASWELL...ROOKS...ROWAN...THE BOROUGH...WARDS CORNER AND
ATKINSON.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3456 7796 3438 7806 3444 7822 3448 7829
      3459 7828 3457 7825 3461 7821
TIME...MOT...LOC 2312Z 284DEG 17KT 3452 7820

III
Special weather statement, Jul 1, 8:11 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
811 PM EDT SUN JUL 1 2012

SCZ017-020115-
MARLBORO-
811 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS MARLBORO COUNTY THROUGH 915
PM EDT...

AT 811 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12
MILES NORTHWEST OF WALLACE...MOVING SOUTHEAST AT 30 MPH.

SOME LOCATIONS IMPACTED INCLUDE BENNETTSVILLE...CHAVISTOWN...CLIO...
DUNBAR...MCCOLL...WALLACE...BLENHEIM AND TATUM.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3462 7945 3439 7958 3456 7974 3461 7978
      3465 7980 3467 7986 3474 7989 3477 7993
      3480 7994 3481 7967
TIME...MOT...LOC 0011Z 315DEG 24KT 3484 7990

III
Local storm report, Jul 1, 8:12 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
812 PM EDT SUN JUL 01 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     TSTM WND DMG     6 S PAMPLICO            33.91N  79.55W
07/01/2012                   FLORENCE           SC   MEDIA

            TREES AND POWER LINES DOWN ON EAST BAZEN STREET.

&&

EVENT NUMBER ILM1200200

DCH
Special weather statement, Jul 1, 8:13 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
813 PM EDT SUN JUL 1 2012

SCZ017-023-032-020115-
DARLINGTON-FLORENCE-MARLBORO-
813 PM EDT SUN JUL 1 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS FLORENCE...MARLBORO AND
DARLINGTON COUNTIES THROUGH 915 PM EDT...

AT 814 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 7 MILES
NORTH OF NORTH HARTSVILLE...MOVING SOUTHEAST AT 25 MPH.

SOME LOCATIONS IMPACTED INCLUDE DARLINGTON...FLORENCE...HARTSVILLE...
AUBURN...BROWNSVILLE...CLYDE...DARLINGTON RACEWAY...DOVESVILLE...
FLOYD...KELLYTOWN...MECHANICSVILLE AND MONT CLARE.

HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.

THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
SUNDAY EVENING FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH
CAROLINA.

&&

LAT...LON 3449 8005 3450 7999 3449 7989 3454 7983
      3461 7979 3461 7978 3439 7958 3437 7959
      3407 7989 3441 8022
TIME...MOT...LOC 0014Z 325DEG 22KT 3448 8004

III

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 1, 8:11 PM EDTSpecial Weather StatementILMMarlboro64 min
Jul 1, 8:55 PM EDTSevere Thunderstorm WarningILMDillon, Horry50 min
Jul 1, 8:23 PM EDTSpecial Weather StatementILMRobeson67 min
Jul 1, 8:57 PM EDTSpecial Weather StatementILMRobeson63 min

Nearby

Special Weather Statements in South Carolina, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.